No strattera does not work as well. Depression is very common with ADHD. Very possible your depression Meds could be lowered if you find the right stim med. very good link here explaining the inter relationship.
I'm on a low dose of wellbutrin, 200mg. I think you can go up to 400-450. And my abilify is just 2mg so it's the lowest dose. I'm just not sure which stimulant to try. I'm a bit overwhelmed.
It is overwhelming and not a simple answer. I recently did a fairly long post on meds. I am just gonna past most of it here as it covers the basics. Do ignore any personal reverences as they were directed to a different person. If you have any questions or need more info please ask.
Here are a few tips that may help. Most of these are taken from the book, “New ADHD Medication Rules’’ by Dr. Charles Barkley. Your husband might want to check it out. It also has a good section on depression and anxiety (P77), which it kind of sounds like you might be interested in. The book and more info can be found here - http://www.corepsych.com/#axzz3RNDoRIVL
Or, of course, at Amazon
Basically, there are two main kinds of stim meds.
One type are the methylphenidates such as Ritalin. These are shorter acting duration - up to 4 hours and many times are used on an as needed basis by adults. There are also the longer acting versions such as Ritalin LA or Concerta which can last 8 to 10 hours. Many times these are used by people with ADD because they don’t need the stronger stim meds that people with ADHD might require.
The second kind are the amphetamines such as Adderall which will last 4 to 8 hours or 6 to 10 in the extended version. There is also Vyvanse which can last 8 to 12 hours and also be water titrated down to a more precise dose.
Virtually, all of your choices can be found here - http://www.leeheymd.com/charts/adhd_1.html
I mention the duration because it is one of the better ways to check and see if you are getting the correct dose. All things being equal (you are not a slow metabolizer, etc.) if the med lasts as long as it should, then the dose is probably correct. Once again, Parker has a nice section on this in his chapter on the “Therapeutic Window” (p 113).
Essentially, your doc should “start you out low and go slow”. Communication is very important. You need to know what to look for in terms of how the meds effect you. If the doc says start with this and call in a month - get a new doc.
All of these meds are really very safe. They have been used by millions and studied (in some cases) for more then 50 years. Unfortunately, some times, a doctor is too busy or simply ignorant, and a patient can suffer because of that. Hence, the importance of communication.
But in all cases - studies have shown that a combination of medication and behavioral therapy is the most effective. In short, you need to know and understand how to cope with this. While this is not really behavioral therapy, you might find the following site interesting. It is an adult ADD site that has a lot of good practical information (like this site). You will certainly not feel alone after reading some of the info. The site is Jeff’s ADD Mind found here - http://jeffsaddmind.com/for-first-time-visitors
Oh, I almost forgot. A strong, high protein breakfast will make the stim meds and you more effective.
There doesn't appear to be any side effects with a welbutrin- adderall combo....at least for me. I've been taking 450 mg bupropion (generic for welbutrin)and 20 mg adderall xl for 3 years and I feel pretty good with no major side effects.
Good info, thanks for sharing!